Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 155, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 23, 2006, 2:33 PM CDT for George County, Mississippi. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2006, 2:33 PM CDT (19:33 UTC)
- Expired
- Jun 23, 2006, 3:00 PM CDT
- In force
- 27 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County George County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.6 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2470 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 788 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 231934 SVRMOB MSC039-232000- /O.NEW.KMOB.SV.W.0155.060623T1933Z-060623T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 233 PM CDT FRI JUN 23 2006 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GEORGE COUNTY IN SOUTHEAST MISSISSIPPI * UNTIL 300 PM CDT * AT 225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED ON THE ALABAMA AND MISSISSIPPI BORDER JUST SOUTHEAST OF SHIPMAN...OR ABOUT 10 MILES SOUTHEAST OF LUCEDALE...AND MOVING SOUTHWEST AT 5 MPH. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3093 8864 3075 8881 3075 8842 3096 8843 $$
1 follow-up statement
000 WWUS54 KMOB 232004 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 304 PM CDT FRI JUN 23 2006 MSC039-232014- /O.EXP.KMOB.SV.W.0155.000000T0000Z-060623T2000Z/ GEORGE MS- 304 PM CDT FRI JUN 23 2006 ...THE SEVERE THUNDERSTORM WARNING FOR GEORGE COUNTY WAS ALLOWED TO EXPIRE AT 300 PM CDT... LAT...LON 3093 8864 3075 8881 3075 8842 3096 8843 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 5:12 AM CDT, 9 hours 21 minutes earlier.
Area forecast discussion, Jun 23, 5:12 AM CDT, 9 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 512 AM CDT FRI JUN 23 2006 .SHORT TERM (TODAY AND TONIGHT)...SURFACE RIDGE EXTENDING SOUTHWEST FROM HIGH PRESSURE CENTERED OVER THE WESTERN ATLANTIC WILL CONTINUE TO WEAKEN OVER THE NEXT 24 HOURS. UPPER RIDGE OF HIGH PRESSURE ALSO BEGINS TO BREAK DOWN AS BROAD TROUGH SETS UP OVER THE EASTERN CONUS. SCATTERED PRECIP WILL ONCE AGAIN DEVELOP ALONG AND NORTH OF THE SEA BREEZE FRONT...POSSIBLY AS EARLY AS LATE MORNING THIS TIME. ISOLATED CONVECTION ALONG THE COAST. A FEW SHOWERS OR STORMS WILL LIKELY PERSIST INTO THE EVENING HOURS. HIGH TEMPERATURES THIS AFTERNOON SHOULD BE ABOUT A 5 DEGREES COOLER COMPARED TO YESTERDAYS DUE TO INCREASED CLOUD COVER. (SATURDAY THROUGH SUNDAY NIGHT)...SURFACE HIGH PRESSURE CONTINUES TO BREAK DOWN AS EITHER A CLOSED SURFACE LOW OR INVERTED TROUGH DEVELOPS ACROSS THE SOUTHEAST STATES. SURFACE COLD FRONT TO THE NORTH WILL GRADUALLY SLIDE SOUTHEAST INTO THE FORECAST AREA OVER THE WEEKEND...AND MAY PARALLEL I-65 BY SUNDAY EVENING. BEST CHANCE OF PRECIP WILL OCCUR SATURDAY AFTERNOON WITH SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING AHEAD OF THE FRONT. CLEARING SKIES BEHIND THE FRONT SUNDAY AND SUNDAY NIGHT WILL LEAVE AREAS NORTHWEST OF I-65 MOSTLY RAIN FREE...WHILE SCATTERED COVERAGE REMAINS TO THE SOUTHEAST. /22 .LONG TERM (MONDAY THROUGH THURSDAY)...UPPER TROUGH BECOMES EVEN MORE AMPLIFIED BY EARLY NEXT WEEK. THIS WILL ALLOW A RARE LATE JUNE COLD FRONT TO ENTER INTO THE GULF WATERS EARLY NEXT WEEK...AND THAN DISSIPATE BY MID WEEK. DRIER PATTERN WILL SET UP IN POST-FRONTAL / SUBSIDENT ENVIRONMENT AS UPPER TROUGH LIFTS TO THE NORTHEAST. ZONAL FLOW WILL DOMINATE MID WEEK IN WAKE OF DEPARTING TROUGH...AS SURFACE RIDGE ACROSS THE EASTERN GULF OF MEXICO BECOME RE-ESTABLISHED. MAINTAINED LOW OR NO COVERAGE OF SHOWERS AND THUNDERSTORMS IN THE EXTENDED FOR NOW. /22 && .MARINE...SURFACE HIGH OVER THE SOUTHEAST STATES WILL WEAKEN AS A WEAK EASTERLY WAVE...VIS-A-VIS INVERTED TROUGH...MOVES INTO THE REGION FROM FLORIDA. THIS WILL PERSIST THROUGH THE FIRST OF NEXT WEEK. AFTERNOON SEA BREEZE WILL HAVE LIMITED DOMAIN DUE TO SUBSIDENCE BRINGING BRIEF ONSHORE WINDS NEAR THE COAST. WINDS WILL BE WEST TO NORTHWEST ELSEWHERE THROUGH SATURDAY. LATE SUNDAY THEY WILL BE BECOME SOUTHWEST ALLOWING THE SEABREEZE TO BECOME MORE VIGOROUS AS STABILITY RELAXES SOME...WITH MORE CONVECTION FOLLOWING BEHIND THE TROUGH. /77 && .FIRE...HIGH PRESSURE OVER THE SOUTHEASTERN STATES WILL GRADUALLY WEAKEN OVER THE WEEKEND AS A COLD FRONT MOVES INTO THE SOUTHERN PORTIONS OF ALABAMA AND MISSISSIPPI. ISOLATED TO SCATTERED...MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS...WILL OCCUR OVER THE NEXT TWO DAYS. SURFACE HUMIDITY EXPECTED TO REMAIN ABOVE ANY WATCH OR WARNING CRITERIA. /22 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 94 74 92 73 / 20 20 50 30 PENSACOLA 93 76 92 74 / 20 20 40 30 DESTIN 92 77 91 76 / 20 20 40 30 EVERGREEN 94 72 92 71 / 30 20 40 30 WAYNESBORO 94 72 92 68 / 30 20 40 30 CAMDEN 95 72 92 71 / 30 20 40 30 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 23, 1:45 PM CDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 145 PM CDT FRI JUN 23 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-240000- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 145 PM CDT FRI JUN 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS AN INCREASED RISK OF DAMAGING DOWNBURST WINDS AND LARGE HAIL WITH THUNDERSTORMS THIS AFTERNOON AND EVENING. THE STORMS WILL BE MOST NUMEROUS THIS AFTERNOON ALONG THE ALABAMA COASTAL COUNTIES...AND OVER THE INLAND COUNTIES GENERALLY WEST OF THE INTERSTATE 65 CORRIDOR. IN ADDITION TO THE POTENTIAL OF DAMAGING DOWNBURST WINDS...THE STORMS WILL PRODUCE FREQUENT AND DANGEROUS LIGHTNING STRIKES WHICH COULD RESULT IN SOME POWER OUTAGES AS WELL AS A DANGER TO BOATERS AND OTHER PERSONS IN OUTDOOR ACTIVITIES. THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE ALABAMA AND NORTHWEST FLORIDA BEACHES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE REQUIRED THROUGH TONIGHT. GARMON
In the hours before
Local storm report, Jun 23, 2:01 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
201 PM CDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 PM HAIL 4 NW ORANGE BEACH 30.34N 87.63W
06/23/2006 M1.75 INCH BALDWIN AL LAW ENFORCEMENT
MIXED HAIL RANGING FROM MARBLES TO GOLF BALL SIZE
REPORTED BY ORANGE BEACH POLICE OFFICER ON THE FOLEY
BEACH EXPRESS.
&&
GARMONLocal storm report, Jun 23, 2:11 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
211 PM CDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM TSTM WND DMG GULF SHORES 30.25N 87.70W
06/23/2006 BALDWIN AL LAW ENFORCEMENT
TREES REPORTED DOWN AROUND THE GULF SHORES AREA. REPORTED
BY THE GULF SHORES POLICE DEPARTMENT.
&&
GARMONThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 2:57 PM CDT | Severe Thunderstorm Warning | MOB | Greene | 33 min |
| Jun 23, 3:17 PM CDT | Severe Thunderstorm Warning | MOB | George | 28 min |
| Jun 23, 4:00 PM CDT | Severe Thunderstorm Warning | MOB | Perry, Stone | 30 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.